Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this areal flood warning at Jul 7, 2021, 6:16 AM EDT for Charlotte County, DeSoto County, Hardee County, Florida. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 6:16 AM EDT (10:16 UTC)
- Expired
- Jul 7, 2021, 3:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL
The radar
The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 12:35 PM EDT | FLOOD | 3 N Ona, FL | FHP REPORTED SR-64 CLOSED AT RAIL ROAD TRACKS DUE TO TRACKS BEING UNDERWATER IN WAUCHULA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WGUS42 KTBW 071016
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
616 AM EDT Wed Jul 7 2021
FLC015-027-049-071900-
/O.NEW.KTBW.FA.W.0002.210707T1016Z-210707T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte FL-DeSoto FL-Hardee FL-
616 AM EDT Wed Jul 7 2021
The National Weather Service in Tampa Bay Ruskin has issued a
* Flood Warning for...
Hardee County in central Florida...
DeSoto County in south central Florida...
Eastern Charlotte County in southwestern Florida...
* Until 300 PM EDT Wednesday.
* At 616 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area.
* Some locations that will experience flooding include...
Punta Gorda, Arcadia, Wauchula, Southeast Arcadia, Babcock Ranch,
Ona, Babcock Webb Wma, Charlotte County Airport, Sweetwater,
Bowling Green, Zolfo Springs, Brownville, Nocatee, Gardner,
Limestone, Fort Ogden, Harbour Heights, Cleveland, Solana and
Tropical Gulf Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2763 8204 2763 8159 2678 8159 2679 8203
2679 8202
$$
TBWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 3:20 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 7, 3:20 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
320 AM EDT Wed Jul 7 2021
.DISCUSSION...
Elsa continues moving north off the west Florida coast producing a
large swath of rain and a few embedded storms overspreading most of
west central and southwest Florida with gusty winds in the
heaviest convective bands, with storm surge potential for coastal
areas. Elsa will move ashore over the northern Nature Coast later
this morning before gradually accelerating northeast away from
the region into Thursday. High pressure back into the region
through the weekend and persists through the remainder of the
forecast period with a typical summer pattern consisting of
seabreeze showers and storms returning.
For today, overall trend will be for area of widespread showers and
embedded storms to gradually lift northward, however a band of
persistent rain will likely setup over a swath of the forecast
area producing locally heavy rainfall with increased flooding
potential for affected areas. A few brief tornadoes also cannot be
ruled out with storms moving across the region. Storm surge
concerns remain for areas along the coast as winds become onshore,
with the greatest threat area near and to the east of where Elsa
makes landfall. Please refer to the latest watches, warnings and
advisories, as a Tornado and Flood watch remains in effect for
inland areas, and Tropical Storm and Storm Surge warnings remain
in effect for marine, coastal, and some inland locations.
Improving conditions expected Thursday into next week with seabreeze
showers and storms returning as temperatures climb back into the
upper 80s to lower 90s. West to southwest winds linger in the wake
of Elsa on Thursday before gradually becoming easterly into the
weekend then continuing into next week.
&&
.AVIATION...
Bands of showers and isolated storms with tropical storm force winds
and low visibilities will continue to pass through the area into the
early morning hours. MVFR/IFR visibilities and ceilings are expected
in the heavier rain bands. As Elsa passes north of the Tampa Bay
area terminals later this morning, winds will subside through the
day, although periods of gusty showers and southeast winds will
persist with occasional flight category disruptions expected in the
heavier showers.
&&
.MARINE...
Hazardous conditions expected to continue across the eastern gulf
waters today as Elsa moves north. Tropical storm force winds,
rough seas, heavy downpours, thunderstorms and waterspouts remain
possible before Elsa moves ashore and begins to lift out of the
region later today into Thursday. Winds and seas begin to subside
late in the week as a more typical summertime pattern returns.
&&
.FIRE WEATHER...
No fire weather hazards concerns expected for the next several days
as relative humidity values are expected to remain above critical
levels.
&&
.Preliminary Point Temps/PoPs...
TPA 86 78 90 78 / 60 50 40 10
FMY 89 77 92 76 / 70 20 50 10
GIF 85 75 90 75 / 90 40 70 10
SRQ 87 77 90 77 / 60 40 30 10
BKV 85 74 88 73 / 80 50 50 10
SPG 85 78 88 79 / 60 50 40 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Flood Watch until 2 PM EDT this afternoon for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Sumter.
Hurricane Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.
Beach Hazards Statement through this evening for Coastal Pasco-
Coastal Sarasota-Pinellas.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
NM.
Hurricane Warning for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Hurt
AVIATION...Fleming
DECISION SUPPORT...Delerme/HubbardIn the hours before
Local storm report, Jul 7, 12:25 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1225 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TROPICAL STORM 1 E BASKIN 27.89N 82.79W
07/06/2021 PINELLAS FL MESONET
MESONET STATION 0503W 1.2 SW LARGO
(WEATHERSTEM) REPORTED A WIND GUST OF 42
MPH.
1132 PM TROPICAL STORM 7 NW PALMETTO 27.60N 82.65W
07/06/2021 GMZ830 FL MESONET
MESONET STATION XSKY SKYWAY FISHING PIER
REPORTED A WIND GUST OF 45 MPH.
1136 PM TROPICAL STORM 6 E SAINT PETERSBURG 27.77N 82.57W
07/06/2021 GMZ830 FL MESONET
MESONET STATION XTAM TAMPA BAY CUT J
REPORTED A WIND GUST OF 47 MPH.
1142 PM TROPICAL STORM 3 NW DUNEDIN 28.06N 82.81W
07/06/2021 PINELLAS FL MESONET
MESONET STATION XDUN DUNEDIN CAUSEWAY
REPORTED A WIND GUST OF 45 MPH.
1145 PM TROPICAL STORM TREASURE ISLAND 27.77N 82.76W
07/06/2021 PINELLAS FL MESONET
MESONET STATION FW1958 TREASURE ISLAND
REPORTED A WIND GUST OF 42 MPH.
1146 PM TROPICAL STORM 2 NNE BELLEAIR 27.96N 82.80W
07/06/2021 PINELLAS FL MESONET
MESONET STATION FW8592 SEMINOLE REPORTED A
WIND GUST OF 43 MPH.
1153 PM TROPICAL STORM 2 ENE SAINT PETERSBURG 27.77N 82.63W
07/06/2021 PINELLAS FL ASOS
ASOS STATION KSPG ST PETERS ALBERT REPORTED
A WIND GUST OF 49 MPH.
1154 PM TROPICAL STORM 4 NNW BELLEAIR 27.99N 82.83W
07/06/2021 PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH
REPORTED A WIND GUST OF 56 MPH.
&&Local storm report, Jul 7, 1:00 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
100 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TROPICAL STORM 4 NNW BELLEAIR 27.99N 82.83W
07/07/2021 PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH
REPORTED WINDS OF 59 MPH.
&&Local storm report, Jul 7, 1:02 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM TROPICAL STORM 2 ENE SAINT PETERSBURG 27.77N 82.63W
07/07/2021 PINELLAS FL ASOS
ASOS STATION KSPG ST PETERS ALBERT REPORTED
52 MPH WINDS.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:51 PM EDT | Areal Flood Advisory | TBW | Charlotte, Sarasota | 3 hr |
| Jul 7, 1:01 AM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 38 min |
| Jul 7, 1:10 AM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 20 min |
| Jul 7, 1:35 AM EDT | Areal Flood Warning | TBW | Manatee, Sarasota | 13 hr |
| Jul 7, 2:08 AM EDT | Tornado Warning | TBW | DeSoto, Manatee, Sarasota | 22 min |
| Jul 7, 3:51 AM EDT | Tornado Warning | TBW | Hardee | 24 min |
| Jul 7, 6:24 AM EDT | Areal Flood Warning | TBW | Lee | 9 hr |
| Jul 7, 8:27 AM EDT | River Flood Warning | TBW | Manatee | 33 hr |
| Jul 7, 9:24 AM EDT | River Flood Warning | TBW | DeSoto | 5 days |
| Jul 7, 9:25 AM EDT | River Flood Warning | TBW | Hardee | 29 hr |
| Jul 7, 9:26 AM EDT | River Flood Warning | TBW | Hillsborough | 60 hr |
| Jul 7, 9:27 AM EDT | River Flood Warning | TBW | Manatee | 58 hr |
| Jul 7, 11:25 AM EDT | Rip Current Statement | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 9 hr |
| Jul 7, 11:25 AM EDT | High Surf Advisory | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 9 hr |
| Jul 7, 11:28 AM EDT | Small Craft Advisory | TBW | 12 hr | |
| Jul 7, 11:37 AM EDT | River Flood Warning | TBW | Manatee | 57 hr |
| Jul 7, 12:04 PM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Pasco | 3 hr |
| Jul 7, 2:10 PM EDT | Coastal Flood Advisory | TBW | Citrus, Hernando, Levy | 9 hr |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.